Kentucky, 2010Damaging Winds in Kentucky, August 4, 2010
August 4, 2010 · NWS LMK · 2 events in 2 counties and zones
An extremely hot air mass across the Ohio Valley was in place on August 4 with excessive heat warnings issued for portions of central Kentucky. By the afternoon convective temperatures were reached and scattered strong storms developed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An extremely hot air mass across the Ohio Valley was in place on August 4 with excessive heat warnings issued for portions of central Kentucky. By the afternoon convective temperatures were reached and scattered strong storms developed. A couple of these storms became strong enough to produce damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 4, 2:01 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 4, 2:01 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 PM EDT WED AUG 4 2010
.SHORT TERM (TONIGHT AND THURSDAY)...
HEAT ADVISORY CRITERIA HAVE BEEN MET IN THE EAST AND WARNING
CRITERIA HAVE BEEN MET IN THE WEST SO WILL LET THE HEADLINES RIDE
UNTIL 01Z AS PLANNED. AROUND 01Z HEAT INDEX READINGS ARE EXPECTED
TO BE IN THE 95 TO 100 DEGREE RANGE.
A FEW CELLS DID INDEED MANAGE TO POP UP IN THE HEAT OF THE DAY THIS
AFTERNOON...SO WILL HAVE AREAWIDE LOW CHANCE POPS THIS EVENING. IF
ANY STORM CAN BECOME STRONG ENOUGH THERE IS THE POTENTIAL FOR GUSTY
WINDS IN ADDITION TO LOCALLY HEAVY RAIN BEFORE THE SUN SETS.
A COOL FRONT WILL DROP SOUTH TONIGHT...REACHING A LINE FROM
PITTSBURGH TO LOUISVILLE TO OKLAHOMA CITY BY 12Z THURSDAY. WITH THIS
FRONT ADVANCING WILL CONTINUE CHANCE POPS IN THE NORTH THROUGH THE
OVERNIGHT HOURS...WITH ISOLATED POPS IN THE SOUTH AFTER MIDNIGHT.
WITH THE FRONT ACROSS OUR NORTH AT THE COOLEST PART OF THE DAY THE
LOW TEMPERATURE FORECAST IS SOMEWHAT TRICKY. AT THIS TIME IT SEEMS
THAT THE FRONT WILL STAY NORTH OF LOUISVILLE LONG ENOUGH THAT THE
CITY WILL PROBABLY EXPERIENCE ANOTHER NIGHT OF THE MERCURY STAYING
AT OR ABOVE 80 (OUTSIDE OF ANY COOLING THUNDERSTORM)...WHILE THE
REST OF THE REGION FALLS INTO THE MIDDLE AND UPPER 70S.
THE COOL FRONT WILL SLOWLY SAG SOUTH ACROSS KENTUCKY ON THURSDAY.
SCATTERED STORMS WILL ACCOMPANY THE FRONT...SOME OF WHICH COULD
BECOME SEVERE IN KENTUCKY WITH LOCALLY STRONG GUSTY WINDS. THE
STRONGER STORMS WILL BE CAPABLE OF VERY HEAVY RAINFALL AS WELL WITH
PRECIPITABLE WATER VALUES IN THE 2 TO 2.2 INCH RANGE.
WITH THE FRONT MOVING THROUGH PLUS CLOUDS AND SCATTERED STORMS HIGH
TEMPERATURES TOMORROW ARE DIFFICULT TO FIGURE OUT. AT THIS TIME WILL
GO WITH UPPER 80S IN SOUTHERN INDIANA...LOWER 90S IN MUCH OF
KENTUCKY...AND MID 90S NEAR THE TENNESSEE LINE. THOSE 90S MAY BE TOO
HIGH THOUGH DEPENDING ON HOW MUCH CLOUD AND STORM ACTIVITY ACTUALLY
DOES DEVELOP.
GIVEN THE ABOVE TEMPERATURES...AND DEW POINTS AHEAD OF THE FRONT IN
THE LOWER 70S...HEAT INDEX READINGS IN THE SOUTH SHOULD PEAK AROUND
101 DEGREES...SO NO HEAT HEADLINES ARE PLANNED FOR TOMORROW AT THIS
TIME.
.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...
COOL FRONT LOOKS TO BE SOUTH OF THE OHIO RIVER AT THE START OF
THE PERIOD. EXPECT BEST DYNAMICS...HEATING...AND MOISTURE POOLING
JUST AHEAD OF IT...SO WILL KEEP GRADIENT OF POPS WITH HIGHEST OVER
THE SOUTHERN HALF OF THE CWA. EXPECT RAIN CHANCES TO CLEAR ALL BUT
THE EXTREME SOUTHERN COUNTIES BY FRIDAY.
EXPECT DRIER DEWPOINTS TO FILTER IN FRIDAY AND KEEP HEAT INDICES
MUCH LOWER THAN TODAY'S TO AT LEAST SATURDAY. WILL SEE A REBOUND IN
TEMPERATURES SUNDAY THOUGH...AS HIGH PRESSURE BEHIND THE COOL FRONT
SCOOTS EAST THROUGH THE GREAT LAKES AND THEN EAST OF OUR LONGITUDE.
ALOFT WILL SEE A RIDGE GET PLANTED OVER THE CENTRAL AND SOUTHERN
PLAINS BY SUNDAY WITH ONLY A SLOW SHIFT EASTWARD THROUGH WEDNESDAY.
THIS DRIFT IS CREATING QUITE A BIT OF UNCERTAINTY IN THE MODELS FOR
TEMPERATURES. 00Z MEX HAD A HIGH AT KSDF OF 101...BUT THE ENSEMBLE
AVERAGE TEMPERATURE WAS 94. THE 12Z MEX HAS COME DOWN TO 98 FOR A
HIGH. FOR NOW WILL TREND A DEGREE OR TWO UP BUT KEEP READINGS BELOW
GUIDANCE. DEWPOINTS SHOULD BE LOW ENOUGH MONDAY TO PREVENT HEAT
INDEX ISSUES THEN...BUT WITH MORE SOUTHERLY WINDS EXPECT DEWPOINTS
TO RISE TUESDAY AND WEDNESDAY AND MAY HAVE MORE ADVISORIES NECESSARY
BY THEN.
FOR PRECIP CHANCES SATURDAY THROUGH WEDNESDAY...A LOT WILL DEPEND ON
WHERE THE UPPER RIDGE STAYS OVER OUR REGION. SHOULD THE CENTER STAY
FAR ENOUGH AWAY...WE MAY SEE SOME STORMS DIVE TOWARD US IN THE
NORTHWEST FLOW ALOFT. FOR NOW WILL KEEP POPS BELOW MENTIONABLE RANGE.
&&
.AVIATION (18Z TAF ISSUANCE)...
CONDITIONS THIS AFTERNOON WILL BE VERY HOT AND UNCOMFORTABLE BUT
SHOULD NOT POSE MUCH THREAT TO AVIATION. ANY THUNDERSTORM ACTIVITY
WOULD BE EXTREMELY ISOLATED...SO THE TAFS WILL SIMPLY HAVE VFR
CONDITIONS WITH ONLY SCATTERED CLOUDS AND WSW WINDS AROUND 10 KNOTS.
A COOL FRONT WILL DROP DOWN FROM THE NORTH TONIGHT AND REACH SDF
AROUND 12Z...AND LEX A FEW HOURS LATER. SCATTERED THUNDERSTORM
ACTIVITY WILL BE POSSIBLE WITH THIS FRONT. WITH THE FROPA WINDS WILL
SWITCH AROUND TO THE WNW.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
KYZ031>043-045>049-053>057-064>067-075>078-081-082.
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING
FOR KYZ023>030-061>063-070>074.
IN...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR INZ078-079.
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING
FOR INZ076-077-083-084-089>092.
&&
SHORT TERM........13
LONG TERM.........RJS
AVIATION..........13Hazardous weather outlook, Aug 4, 2:43 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT WED AUG 4 2010
INZ076-083-084-089>091-KYZ023>030-061>063-070>074-051945-
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-JEFFERSON KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
343 PM EDT WED AUG 4 2010 /243 PM CDT WED AUG 4 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
HEAT INDEX READINGS WILL REMAIN AT OR ABOVE 100 DEGREES UNTIL
SUNSET...SO CONTINUE TO TAKE IT EASY IF YOU HAVE OUTSIDE
ACTIVITIES PLANNED THIS EVENING.
ISOLATED THUNDERSTORMS CAN BE EXPECTED TONIGHT IN THE WARM AND
UNSTABLE ATMOSPHERE. THE STRONGEST STORMS WILL BE CAPABLE OF
STRONG GUSTY WINDS AND LOCALLY TORRENTIAL RAINFALL. ALL
THUNDERSTORMS PRODUCE DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A COOL FRONT WILL MOVE SLOWLY THROUGH THE AREA FROM NORTH TO
SOUTH ON THURSDAY...AND WILL BRING SCATTERED THUNDERSTORMS WITH IT.
SOME OF THE STORMS IN KENTUCKY COULD BECOME SEVERE WITH DAMAGING
WINDS AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS. DANGEROUS
LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORM.
HEAT INDICES WILL BE IN THE UPPER 90S TO AROUND 100 DEGREES
THURSDAY AFTERNOON. USE CAUTION AND PLAN AROUND THE HEAT. AVOID
STRENUOUS ACTIVITY AND DRINK PLENTY OF WATER.
THUNDERSTORMS WILL ALSO BE POSSIBLE ON THURSDAY NIGHT AND FRIDAY...
MAINLY IN THE BOWLING GREEN REGION. EXPECT GUSTY WINDS...BRIEF
HEAVY RAINFALL...AND LIGHTNING WITH ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS EVENING AND MAY BE NEEDED
THURSDAY AND FRIDAY AS WELL.
KYZ038>041-045>049-053>057-064>067-075>078-081-082-051945-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
343 PM EDT WED AUG 4 2010 /243 PM CDT WED AUG 4 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
HEAT INDEX READINGS WILL REMAIN AT OR ABOVE 100 DEGREES UNTIL
SUNSET...SO CONTINUE TO TAKE IT EASY IF YOU HAVE OUTSIDE
ACTIVITIES PLANNED THIS EVENING.
ISOLATED THUNDERSTORMS CAN BE EXPECTED TONIGHT IN THE WARM AND
UNSTABLE ATMOSPHERE. THE STRONGEST STORMS WILL BE CAPABLE OF
STRONG GUSTY WINDS AND LOCALLY TORRENTIAL RAINFALL. ALL
THUNDERSTORMS PRODUCE DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A COOL FRONT WILL MOVE SLOWLY THROUGH THE AREA FROM NORTH TO
SOUTH ON THURSDAY...AND WILL BRING SCATTERED THUNDERSTORMS WITH IT.
SOME OF THE STORMS IN KENTUCKY COULD BECOME SEVERE WITH DAMAGING
WINDS AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS. DANGEROUS
LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORM.
HEAT INDICES WILL BE IN THE UPPER 90S TO AROUND 100 DEGREES
THURSDAY AFTERNOON. USE CAUTION AND PLAN AROUND THE HEAT. AVOID
STRENUOUS ACTIVITY AND DRINK PLENTY OF WATER.
THUNDERSTORMS WILL ALSO BE POSSIBLE ON THURSDAY NIGHT AND FRIDAY...
MAINLY IN THE BOWLING GREEN REGION. EXPECT GUSTY WINDS...BRIEF
HEAVY RAINFALL...AND LIGHTNING WITH ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS EVENING AND MAY BE NEEDED
THURSDAY AND FRIDAY AS WELL.
INZ077>079-092-KYZ031>037-042-043-051945-
WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-TRIMBLE KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-BOURBON KY-
NICHOLAS KY-
343 PM EDT WED AUG 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
HEAT INDEX READINGS WILL REMAIN AT OR ABOVE 100 DEGREES UNTIL
SUNSET...SO CONTINUE TO TAKE IT EASY IF YOU HAVE OUTSIDE
ACTIVITIES PLANNED THIS EVENING.
ISOLATED THUNDERSTORMS CAN BE EXPECTED TONIGHT IN THE WARM AND
UNSTABLE ATMOSPHERE. SOME OF THE STORMS COULD BECOME SEVERE WITH STRONG
GUSTY WINDS AND LOCALLY TORRENTIAL RAINFALL. ALL THUNDERSTORMS
PRODUCE DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A COOL FRONT WILL MOVE SLOWLY THROUGH THE AREA FROM NORTH TO
SOUTH ON THURSDAY...AND WILL BRING SCATTERED THUNDERSTORMS WITH IT.
SOME OF THE STORMS IN KENTUCKY COULD BECOME SEVERE WITH DAMAGING
WINDS AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS. DANGEROUS
LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORM.
HEAT INDICES WILL BE IN THE UPPER 90S TO AROUND 100 DEGREES
THURSDAY AFTERNOON. USE CAUTION AND PLAN AROUND THE HEAT. AVOID
STRENUOUS ACTIVITY AND DRINK PLENTY OF WATER.
THUNDERSTORMS WILL ALSO BE POSSIBLE ON THURSDAY NIGHT AND FRIDAY...
MAINLY IN THE BOWLING GREEN REGION. EXPECT GUSTY WINDS...BRIEF
HEAVY RAINFALL...AND LIGHTNING WITH ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS EVENING AND MAY BE NEEDED
THURSDAY AND FRIDAY AS WELL.
13
In the hours before
Special weather statement, Aug 4, 1:49 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 PM EDT WED AUG 4 2010
KYZ075-076-041930-
METCALFE-MONROE-
149 PM CDT WED AUG 4 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
TOMPKINSVILLE TO 13 MILES NORTHWEST OF RED BOILING SPRINGS...AND
MOVING NORTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3668 8596 3672 8598 3683 8580 3684 8577
3685 8575 3686 8575 3693 8561 3685 8560
3667 8578
TIME...MOT...LOC 1850Z 244DEG 14KT 3682 8577 3676 8584
3671 8594
RSSpecial weather statement, Aug 4, 1:54 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
254 PM EDT WED AUG 4 2010
KYZ037-041915-
HARRISON-
254 PM EDT WED AUG 4 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF CYNTHIANA...AND MOVING EAST AT
25 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3841 8415 3844 8440 3856 8440 3858 8421
3857 8420 3855 8422 3851 8419 3850 8417
3849 8416 3848 8413
TIME...MOT...LOC 1854Z 272DEG 21KT 3849 8429
RSSpecial weather statement, Aug 4, 2:38 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM EDT WED AUG 4 2010
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-042015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
406 PM EDT FRI JUL 23 2010 /306 PM CDT FRI JUL 23 2010/
...EXCESSIVE HEAT WARNING AND HEAT ADVISORY IN EFFECT...
THE FOLLOWING ARE 3 PM EDT TEMPERATURES AND HEAT INDICES FOR
LOCATIONS WITHIN THE WARNING AND ADVISORY AREAS.
LOUISVILLE INTERNATIONAL AIRPORT. TEMPERATURE 101...HEAT INDEX 112.
LOUISVILLE BOWMAN FIELD. TEMPERATURE 100...HEAT INDEX 111.
BOWLING GREEN (2 PM CDT). TEMPERATURE 98...HEAT INDEX 110.
LEXINGTON BLUEGRASS FIELD. TEMPERATURE 96...HEAT INDEX 106.
FRANKFORT. TEMPERATURE 95...HEAT INDEX 107.
HUNTINGBURG INDIANA. TEMPERATURE 99...HEAT INDEX 114.
FORT KNOX. TEMPERATURE 99...HEAT INDEX 109.
GLASGOW. TEMPERATURE 98...HEAT INDEX 112.
THIS IS DANGEROUS HEAT!
IF OUTSIDE THIS AFTERNOON...
SLOW DOWN. AVOID STRENUOUS ACTIVITIES.
WEAR LIGHTWEIGHT...LIGHT COLORED CLOTHING.
DRINK PLENTY OF WATER...AVOID ALCOHOLIC BEVERAGES.
STAY OUT OF THE SUN AS MUCH AS POSSIBLE. SUNBURN WILL MAKE IT THAT
MUCH MORE DIFFICULT FOR YOUR BODY TO DISSIPATE HEAT. USE A
SUNSCREEN WITH A HIGH SPF.
IF YOU ARE PERFORMING ANY STRENUOUS OUTDOOR ACTIVITY THIS
AFTERNOON...YOU ARE AT HIGH RISK OF SUFFERING SYMPTOMS OF HEAT
EXHAUSTION OR HEAT STROKE.
KIRKPATRICK
Special weather statement, Aug 4, 2:40 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT WED AUG 4 2010
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-042015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
339 PM EDT WED AUG 4 2010 /239 PM CDT WED AUG 4 2010/
...EXCESSIVE HEAT WARNING AND HEAT ADVISORY IN EFFECT...
THE FOLLOWING ARE 3 PM EDT TEMPERATURES AND HEAT INDICES FOR
LOCATIONS WITHIN THE WARNING AND ADVISORY AREAS.
LOUISVILLE INTERNATIONAL AIRPORT. TEMPERATURE 101...HEAT INDEX 112.
LOUISVILLE BOWMAN FIELD. TEMPERATURE 100...HEAT INDEX 111.
BOWLING GREEN (2 PM CDT). TEMPERATURE 98...HEAT INDEX 110.
LEXINGTON BLUEGRASS FIELD. TEMPERATURE 96...HEAT INDEX 106.
FRANKFORT. TEMPERATURE 95...HEAT INDEX 107.
HUNTINGBURG INDIANA. TEMPERATURE 99...HEAT INDEX 114.
FORT KNOX. TEMPERATURE 99...HEAT INDEX 109.
GLASGOW. TEMPERATURE 98...HEAT INDEX 112.
THIS IS DANGEROUS HEAT!
IF OUTSIDE THIS AFTERNOON...
SLOW DOWN. AVOID STRENUOUS ACTIVITIES.
WEAR LIGHTWEIGHT...LIGHT COLORED CLOTHING.
DRINK PLENTY OF WATER...AVOID ALCOHOLIC BEVERAGES.
STAY OUT OF THE SUN AS MUCH AS POSSIBLE. SUNBURN WILL MAKE IT THAT
MUCH MORE DIFFICULT FOR YOUR BODY TO DISSIPATE HEAT. USE A
SUNSCREEN WITH A HIGH SPF.
IF YOU ARE PERFORMING ANY STRENUOUS OUTDOOR ACTIVITY THIS
AFTERNOON...YOU ARE AT HIGH RISK OF SUFFERING SYMPTOMS OF HEAT
EXHAUSTION OR HEAT STROKE.
KIRKPATRICK
Special weather statement, Aug 4, 2:55 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT WED AUG 4 2010
KYZ039-045>047-042015-
ANDERSON-MERCER-NELSON-WASHINGTON-
355 PM EDT WED AUG 4 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 10 TO 20 MILES SOUTH OF TAYLORSVILLE...AND
MOVING EAST AT 20 MPH. THESE STORMS WERE AFFECTING THE BLOOMFIELD
AREA OF NORTHEAST NELSON COUNTY WHERE AN INCH OF RAIN HAD FALLEN.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3777 8493 3772 8566 3792 8557 3797 8518
3798 8518 3801 8491
TIME...MOT...LOC 1951Z 272DEG 16KT 3790 8528
DKThunderstorm Wind, Nelson
- When
- August 4, 3:15 PM EST
- Where
- Nelson County, 0.88 mi SE of Bardstown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.810, -85.460
Several trees were blown down- mainly on the northern side of Bardstown.
Thunderstorm Wind, Adair
- When
- August 4, 10:15 PM CST
- Where
- Adair County, Knifley
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.230, -85.180
An emergency manager reported a house with a wall blown down and a roof partially blown off. Also, numerous trees and power lines were down in the Casey Creek Rd. area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, August 4, 20102 deaths · 4 injured · $295,000 · 1.75 in hail · 39 events
- Damaging Winds in West Virginia, August 4, 20101 death · 1 injured · $368,000 · 50 kt wind · 28 events
- Excessive Heat in Tennessee, August 4, 201025 injured · $100,000 · 22 events
- Damaging Winds in Ohio, August 4, 20101 death · 60 kt wind · 3 events
- Flash Flooding in Iowa, August 4, 2010$1.2 million · 8 events
- Flash Flood and Flood in New York, August 4, 2010$750,000 · 2 events
- Hail and Damaging Winds in Ohio, August 4, 2010$402,000 · 1 in hail · 12 events
- Damaging Winds in Pennsylvania, August 4, 2010$345,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in Mississippi, August 4, 2010$185,000 · 50 kt wind · 20 events
- Damaging Winds in West Virginia, August 4, 2010$310,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Virginia, August 4, 20101 injured · $40,000 · 55 kt wind · 37 events
- Flooding in Iowa, August 4 to 7, 2010$250,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258404, 258405.